Alert archive / Maine / River Flood Warnings in 2017
River Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 11, 2017, 2:58 PM EDT for Kennebec County, Maine. It took effect at Apr 12, 2017, 4:48 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2017, 2:58 PM EDT (18:58 UTC)
- In effect from
- Apr 12, 2017, 4:48 AM EDT
- Expired
- Apr 13, 2017, 2:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 70 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kennebec River at North Sidney (SIDM1). The gauge peaked at 16.90 ft at Apr 12, 2017, 5:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01049265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 11, 2:37 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 11, 2:37 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Gray ME
237 PM EDT Tue Apr 11 2017
.SYNOPSIS...
A cold front to our northwest will slowly drift south across
the region tonight. Low pressure will move east along this
boundary on Wednesday. High pressure with drier and cooler air
follows this low for the latter part of the week, with
temperatures returning to near normal. The next chance of rain
will be Saturday night into Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A mild night expected with the warm southwest flow continuing.
Mixing and clouds will also help keep temps up. Overnight lows
will be in the mid 40s to upper 50s.
Ahead of the approaching front expect showers and scattered
thunderstorms to develop late this afternoon and continue
through the night. There could be a few strong storms over NH
very late this afternoon nearly evening otherwise most of the
convection will be tame ahead of the front. Qpf amounts will be
around a quarter of an inch.
Please note - We issued a Flood Watch earlier this afternoon
beginning 8pm tonight and through Wednesday for portions of the
area, please see Hydrology section.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
On Wednesday the upper trof and associated cold front slowly
moves across the area. Showers will persist through much of the
day until the front finally moves east off the coast by
Wednesday evening. Conditions will gradually improve behind the
FROPA Wednesday night from west to east with a cooler and drier
air mass in its wake. Some of the showers may end as snow
showers over some of the higher terrain in the mountains. Stayed
close to a blend of guidance for max/min temps and pops.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Not too much change to 500 mb pattern over NOAM area in the extended
forecast, as closed lows over the Pacific and Atlantic bookend
a larger closed low near Arctic circle area of Hudson Bay. Will
see a few waves spin through the nrn tier of the CONUS around
this low, with ridging in between. These waves are not very
amplified, and if anything the later runs keep the waves more
shallow, so perhaps any colder air intrusions will not be quite
as cool as previously thought.
Thursday will start out with NW flow as low pressure tracks quickly
NE across the maritimes, and this should produce more sun in the
downslope and some SHRASN in the mtns, although even these should
wane during the afternoon as sfc high moves in from the west. Highs
will be near normal, ranging from the upper 40s in the mountains to
the mid-upper 50s on the coastal plain and in srn NH, although it
will be on the breezy side. Sfc high passes to our south Thu night
thru Fri night, and winds will subside, with mostly clear
conditions. Overnight lows Thu and fri night, will range from
the upper 20s in the north to the mid 30s in the south, with
highs Friday will run in the 50s.
Next chance of precip will be over the weekend, mainly Sat night
into Sunday, as warm front moves through late Sat and Sat night.
Followed by cold fropa late Sunday and Sunday night. Sunday will be
mild but with a lot of clouds and some showers. A cools shot will
move in early next week, but is not expected to last more than a day
or two.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...VFR conditions with areas of
MVFR conditions in sct -shra/isold -tsra through tonight. MVFR
with lcl IFR conditions Wednesday in showers, improving to VFR
from west to east during the late afternoon Wednesday. VFR
conditions Wednesday night.
Long Term...Mainly VFR Thu-Sat. Could see a few wind gusts of
20-25 kt on Thu.
&&
.MARINE...
Short Term...A light south to southwest flow will continue
tonight into Wednesday. By late Wednesday a cold front will move
across the waters with winds shifting to the west. Winds and
seas should stay below SCA.
Long Term...Borderline SCA winds Thu, will weaken, and conds will remain below
SCA through Sat.
&&
.FIRE WEATHER...
Showers and a few thunderstorms will develop and move
across the region tonight...so some wetting periods are
expected. Showers will continue Wednesday before low pressure
and a cold front finally move east of the region late in the
day. Dry and cooler weather returns for the latter part of the
week on a westerly flow.
&&
.HYDROLOGY...
A flood watch has been issued for a portion of western Maine and
central New Hampshire from 00Z tonight through 06Z Thursday.
Very warm weather has caused significant snowmelt over the last
few days. Only minor flooding is anticipated at this time with
the main threat being to the larger rivers. In addition to the
snowmelt about one quarter to one half inches of precipitation
will fall tonight through Wednesday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch from 8 PM EDT this evening through late Wednesday
night for MEZ007>009-012>014-020-021.
NH...Flood Watch from 8 PM EDT this evening through late Wednesday
night for NHZ002>006.
MARINE...None.
&&
NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...CempaHazardous weather outlook, Apr 11, 2:43 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 243 PM EDT Tue Apr 11 2017 MEZ018-019-022>028-NHZ001-007>015-121000- Interior York-Interior Cumberland-Interior Waldo-Coastal York- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 243 PM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are possible this evening. Some of the thunderstorms over western New Hampshire could produce strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-020-021-NHZ002>006-121000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll- 243 PM EDT Tue Apr 11 2017 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered thunderstorms are possible this afternoon. Some of the thunderstorms over western New Hampshire could produce strong winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-121000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 243 PM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:19 PM EDT | Flood Watch | GYX | Androscoggin, Franklin, Kennebec, Oxford, Somerset | 32 hr |
| Apr 11, 2:58 PM EDT | River Flood Warning | GYX | Somerset | 65 hr |
| Apr 11, 2:58 PM EDT | River Flood Warning | GYX | Kennebec | 71 hr |
| Apr 11, 5:56 PM EDT | Special Weather Statement | GYX | Grafton, Sullivan | 34 min |
| Apr 11, 6:41 PM EDT | Special Weather Statement | GYX | Carroll | 34 min |
Nearby
River Flood Warnings in Maine, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.